Alert archive / Hawaii / Wind Advisories in 2011

Wind Advisory 20, NWS Honolulu, HI

July 6, 2011Hawaii County, Kalawao County, Hawaii

NWS Honolulu, HI issued this wind advisory at Jul 6, 2011, 3:38 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Jul 6, 2011, 6:00 PM HST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Jul 6, 2011, 3:38 PM HST (01:38 UTC)
In effect from
Jul 6, 2011, 6:00 PM HST
Expired
Jul 8, 2011, 3:34 AM HST
In force
34 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kalawao County, HI

The radar

The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Hilo, (PITO), launched 00:00Z, 1.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Hilo, at 00:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Hilo, at 00:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1250 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

072 
WWHW70 PHFO 070138
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
338 PM HST WED JUL 6 2011

...WIND ADVISORY FOR HALEAKALA AND BIG ISLAND SUMMITS...

.DEEP LAYERED TRADE WIND FLOW WILL PRODUCE STRONG WINDS ACROSS THE
HIGHER ELEVATIONS OF MAUI AND HAWAII COUNTIES.

HIZ022-028-071445-
/O.NEW.PHFO.WI.Y.0020.110707T0400Z-110708T0400Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
338 PM HST WED JUL 6 2011

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM HST
THURSDAY. 

EAST WINDS AROUND 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED THROUGH
THURSDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DEJESUS
3 follow-up statements
812 
WWHW70 PHFO 071324
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
324 AM HST THU JUL 7 2011

...WIND ADVISORY FOR HALEAKALA AND BIG ISLAND SUMMITS...

.DEEP LAYERED TRADE WIND FLOW WILL PRODUCE STRONG WINDS ACROSS
THE HIGHER ELEVATIONS OF MAUI AND HAWAII COUNTIES.

HIZ022-028-072130-
/O.EXT.PHFO.WI.Y.0020.000000T0000Z-110708T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
324 AM HST THU JUL 7 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST FRIDAY. 

* WINDS...EAST WINDS AROUND 30 MPH WITH GUSTS TO 40 MPH.

* TIMING...THROUGH THURSDAY NIGHT.

* IMPACTS...STRONG AND GUSTY WINDS THAT CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
620 
WWHW70 PHFO 080133
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST THU JUL 7 2011

...WIND ADVISORY FOR HALEAKALA AND BIG ISLAND SUMMITS...

.DEEP LAYERED TRADE WIND FLOW WILL PRODUCE STRONG WINDS ACROSS
THE HIGHER ELEVATIONS OF MAUI AND HAWAII COUNTIES.

HIZ022-028-080945-
/O.CON.PHFO.WI.Y.0020.000000T0000Z-110708T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
333 PM HST THU JUL 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY. 

* WINDS...EAST AROUND 30 MPH WITH GUSTS TO 40 MPH.

* TIMING...THROUGH EARLY FRIDAY MORNING.

* IMPACTS...STRONG AND GUSTY WINDS THAT CAN MAKE DRIVING DIFFICULT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

FOSTER
315 
WWHW70 PHFO 081334
NPWHFO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST FRI JUL 8 2011

HIZ022-028-081445-
/O.CAN.PHFO.WI.Y.0020.000000T0000Z-110708T1600Z/
HALEAKALA SUMMIT-BIG ISLAND SUMMITS-
INCLUDING THE CITIES OF...
HALEAKALA NATIONAL PARK ABOVE 6000 FEET...
MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET
334 AM HST FRI JUL 8 2011

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND
ADVISORY.

WINDS ARE ON THE DECREASE...WITH EAST WINDS BETWEEN 15 AND 30 MPH
ARE EXPECTED TODAY...WITH A FURTHER DECLINE IN WIND SPEEDS TONIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 6, 3:30 PM HST, 8 minutes earlier.

Area forecast discussion, Jul 6, 3:30 PM HST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
330 PM HST WED JUL 6 2011

.SYNOPSIS...
MODERATE TRADE WINDS WILL BECOME FRESH BY FRIDAY...THEN EASE
SLIGHTLY OVER THE WEEKEND. RAINFALL WILL REMAIN FOCUSED OVER
WINDWARD TERRAIN. WINDWARD RAINFALL MAY INCREASE AS AN UPPER LEVEL
DISTURBANCE NEARS THE AREA SUNDAY INTO MONDAY. LARGE SURF WILL
CONTINUE ALONG SOUTH FACING SHORES THROUGH SATURDAY AFTERNOON.

&&

.DISCUSSION...
DIDNT MAKE ANY BIG CHANGES TO THE FORECAST. MODERATE TRADES WILL
INCREASE TO FRESH SPEEDS BY FRI...FOCUSING RAINFALL ALONG WINDWARD
ZONES. WINDS ACROSS THE HIGHER ELEVATIONS MAUI/HAWAII COUNTIES WILL
BE ELEVATED THROUGH FRI. HAVE ISSUED A WIND ADVISORY THROUGH
TOMORROW AFTERNOON...HOWEVER THIS COULD REQUIRE AN EXTENSION. DEEP
LAYERED HIGH PRESSURE TO THE NE WILL WEAKEN SLIGHTLY WITH THE
APPROACH OF A MID/UPR LEVEL DISTURBANCE THIS WEEKEND. TRADE WINDS
WILL EASE SUBTLY IN RESPONSE BEGINNING SAT.

GLOBAL SOLUTIONS SHOW FAIR/GOOD SYNOPTIC CLUSTERING REGARDING THE
AFOREMENTIONED DISTURBANCE INTO THE WEEKEND...HOWEVER DIVERGE
THEREAFTER. THE OFFICIAL FORECAST REFLECTS SLIGHTLY HIGHER POPS
SUN-MON...HOWEVER A BENIGN TRADE WIND PATTERN IS STILL EXPECTED TO
PREVAIL THROUGH THE PERIOD.

&&

.PREVIOUS DISCUSSION.../ISSUED 1052 AM HST WED JUN 6/
DEEP LAYERED RIDGING NE OF HAWAII WILL PRODUCE STRENGTHENING TRADE
WINDS OVER THE NEXT FEW DAYS. MODERATE-FRESH TRADES WILL CONTINUE TO
FOCUS LIGHT SHOWERS ALONG WINDWARD TERRAIN INTO THE WEEKEND WITH THE
TYPICAL DIURNAL FLUCTUATIONS. PW AND VIS IMAGERY DEPICT AN ELONGATED
BAND OF MOISTURE JUST UPSTREAM TO THE E. THIS WILL PRODUCE NUMEROUS
SHOWERS ALONG WINDWARD TERRAIN TONIGHT...PERHAPS LASTING BEYOND
SUNRISE TOMORROW MORNING BEFORE TRENDING BACK TOWARDS CLIMO.

GLOBAL OPERATIONAL GUIDANCE AND ENSEMBLES REMAIN IN FAIR SYNOPTIC
AGREEMENT REGARDING AN INCOMING UPPER LOW NEARING THE STATE THIS
WEEKEND FROM THE E. GOES WV IMAGERY DOES DEPICT THE POSSIBLE
OFFENDING MID/UPR LEVEL CYCLONE CLOSER TO THE MEXICAN COASTLINE
NEAR 25N126W THIS MORNING...HOWEVER CONFIDENCE IN SMALLER SCALE
DETAILS AND TRAJECTORY FOR SUN-MON AND RESULTANT EFFECTS IN
SENSIBLE WEATHER REMAIN LOW. FOR NOW RECENT MODEL RUNS SUGGEST A
POP INCREASE LATE IN THE WEEKEND INTO NEXT WEEK...HOWEVER A BENIGN
FORECAST IS STILL ANTICIPATED. THE OFFICIAL FORECAST CALLS FOR
INCREASING POPS SUN-MON ACCOMPANIED BY COINCIDENT EASING TRADES
SAT-MON.

&&

.MARINE...
THE EARTHQUAKE IN THE SOUTHERN HEMISPHERE THIS MORNING DID PRODUCE A
LOCAL TSUNAMI IN THE VICINITY OF THE EPICENTER. NO DESTRUCTIVE
TSUNAMIS IS EXPECTED OUTSIDE OF THAT IMMEDIATE AREA...HOWEVER
PERIODS OF UNUSUAL CURRENTS AND SEA LEVEL RISES MAY STILL BE
NOTICEABLE HERE IN HAWAII BEGINNING AROUND 4 PM HST...POSSIBLY
LASTING FOR SEVERAL HOURS. A MARINE WEATHER STATEMENT HIGHLIGHTING
THESE REMAINS POSTED.

TRADES WILL CONTINUE TO PRODUCE SCA CONDITIONS IN THE MAUI/HAWAII
COUNTY CHANNELS OVER THE NEXT FEW DAYS. WINDS IN THE CHANNELS COULD
REACH/EXCEED 25KT WITH SEAS 9 TO 11 FT...PERHAPS HIGHER AT TIMES.
THE SCA HAS BEEN EXTENDED THROUGH SAT AFTERNOON AND MAY HAVE
ADDITIONAL ZONES ADDED.

SOLID S-SSW SWELL 180-190 IS IMPACTING EXPOSED BEACHES/REEFS THIS
THIS AFTERNOON IN THE SHOULDER-OVERHEAD RANGE. FRESH S-SSW SWELL IS
EXPECTED FRI-SAT POSSIBLY WITH A BIT MORE PUNCH THAN THE CURRENT
SWELL. WE HAVE EXTENDED THE HIGH SURF THROUGH 6 PM HST SAT.

&&

.AVIATION...
DUE TO STRONG TRADES...AIRMET TANGO WILL CONTINUE FOR LOW LEVEL
TURBULENCE FOR AREAS BELOW 080 S THRU W OF MOUNTAINS FOR THE MAIN
HAWAIIAN ISLANDS. ASSOCIATED TRADE SHOWERS WILL BRIEFLY LOWER
CEILINGS AND VISIBILITY TO MVFR CONDITIONS OVERNIGHT ON WINDWARD
TAF SITES. HOWEVER...VFR CONDITIONS WILL PREVAIL THROUGHOUT THE
FORECAST PERIOD.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
HIGH SURF ADVISORY UNTIL 6 PM HST SATURDAY FOR NIIHAU-KAUAI
WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-WAIANAE COAST-MOLOKAI
LEEWARD-LANAI MAKAI-KAHOOLAWE-MAUI LEEWARD WEST-MAUI CENTRAL
VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH
AND EAST.

WIND ADVISORY FROM 6 PM HST THIS EVENING TO 6 PM HST THURSDAY FOR
HALEAKALA SUMMIT-BIG ISLAND SUMMITS.

SMALL CRAFT ADVISORY UNTIL 6 PM HST SATURDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

&&

PUBLIC/MARINE...DEJESUS
AVIATION...FUJII/LUTU-MCMOORE

Nearby

Wind Advisories in Hawaii, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.